Tags: Diabetes | metformin | diabetes | drugs | upset | stomach

What Diabetes Drugs Won't Upset My Stomach?

By    |   Friday, 10 Apr 2015 09:12 AM

Question: I was recently diagnosed with diabetes and my doctor put me on metformin, but it upsets my stomach. Is there any other medicine you would recommend I take?

Dr. Hibberd's answer:

Metformin is a drug that actually sensitizes your cells to glucose and helps many diabetics lose weight. Unfortunately, some are intolerant to it and have to use other medications or insulin.

Ask your doctor for a different formulation of metformin, perhaps a non-generic to see if you have the same difficulty. Consider a sustained release preparation as another alternative before you give up this rather wonderful drug for Type 2 diabetes.

Be sure that your symptoms are not due to another situation such as a gastric disorder, reflux, or heart disease that can easily be overlooked.

© 2017 NewsmaxHealth. All rights reserved.

 
1Like our page
2Share
Dr-Hibberd
If metformin upsets your stomach, you can try other drugs or formulations.
metformin, diabetes, drugs, upset, stomach
128
2015-12-10
Friday, 10 Apr 2015 09:12 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved